Previous |  Up |  Next

Article

Title: On a sub-supersolution method for the prescribed mean curvature problem (English)
Author: Le, Vy Khoi
Language: English
Journal: Czechoslovak Mathematical Journal
ISSN: 0011-4642 (print)
ISSN: 1572-9141 (online)
Volume: 58
Issue: 2
Year: 2008
Pages: 541-560
Summary lang: English
.
Category: math
.
Summary: The paper is about a sub-supersolution method for the prescribed mean curvature problem. We formulate the problem as a variational inequality and propose appropriate concepts of sub- and supersolutions for such inequality. Existence and enclosure results for solutions and extremal solutions between sub- and supersolutions are established. (English)
Keyword: variational inequality
Keyword: sub-supersolution
Keyword: enclosure
Keyword: extremal solution
Keyword: prescribed mean curvature problem
MSC: 35J25
MSC: 35J60
MSC: 35J85
MSC: 47H30
MSC: 47J20
MSC: 53A10
idZBL: Zbl 1174.35052
idMR: MR2411108
.
Date available: 2009-09-24T11:56:50Z
Last updated: 2016-04-07
Stable URL: http://hdl.handle.net/10338.dmlcz/128276
.
Reference: [1] R. Acar and C. Vogel: Analysis of bounded variation penalty methods for ill-posed problems.Inverse Problems 10 (1994), 1217–1229. MR 1306801, 10.1088/0266-5611/10/6/003
Reference: [2] L. Ambrosio, S. Mortola and V. Tortorelli: Functionals with linear growth defined on vector valued BV functions.J. Math. Pures Appl. 70 (1991), 269–323. MR 1113814
Reference: [3] G. Anzellotti and M. Giaquinta: ${BV}$ functions and traces.Rend. Sem. Mat. Univ. Padova 60 (1978), 1–21. MR 0555952
Reference: [4] F. Atkinson, L. Peletier and J. Serrin: Ground states for the prescribed mean curvature equation: the supercritical case.Nonlinear Diffusion Equations and Their Equilibrium States, Math. Sci. Res. Inst. Publ., vol. 12, 1988, pp. 51–74. MR 0956058
Reference: [5] E. Bombieri and E. Giusti: Local estimates for the gradient of non-parametric surfaces of prescribed mean curvature.Comm. Pure Appl. Math. 26 (1973), 381–394. MR 0344977, 10.1002/cpa.3160260306
Reference: [6] G. Buttazzo: Semicontinuity, relaxation and integral representation in the calculus of variations.Pitman Research Notes in Mathematics, vol. 207, Longman Scientific & Technical, Harlow, 1989. Zbl 0669.49005, MR 1020296
Reference: [7] S. Carl and V. K. Le: Sub-supersolution method for quasilinear parabolic variational inequalities.J. Math. Anal. Appl. 293 (2004), 269–284. MR 2052546, 10.1016/j.jmaa.2004.01.005
Reference: [8] S. Carl, V. K. Le and D. Motreanu: Existence and comparison results for quasilinear evolution hemivariational inequalities.Electron. J. Differential Equations 57 (2004), 1–17. MR 2047413
Reference: [9] S. Carl, V. K. Le and D. Motreanu: The sub-supersolution method and extremal solutions for quasilinear hemivariational inequalities.Differential Integral Equations 17 (2004), 165–178. MR 2035501
Reference: [10] S. Carl, V. K. Le and D. Motreanu: Existence and comparison principles for general quasilinear variational-hemivariational inequalities.J. Math. Anal. Appl. 302 (2005), 65–83. MR 2106547, 10.1016/j.jmaa.2004.08.011
Reference: [11] M. Carriero, A. Leaci and E. Pascali: On the semicontinuity and the relaxation for integrals with respect to the Lebesgue measure added to integrals with respect to a Radon measure.Ann. Mat. Pura Appl. 149 (1987), 1–21. MR 0932773, 10.1007/BF01773922
Reference: [12] M. Carriero, Dal Maso, A. Leaci and E. Pascali: Relaxation of the nonparametric Plateau problem with an obstacle.J. Math. Pures Appl. 67 (1988), 359–396. MR 0978576
Reference: [13] C. V. Coffman and W. K. Ziemer: A prescribed mean curvature problem on domains without radial symmetry.SIAM J. Math. Anal. 22 (1991), 982–990. MR 1112060, 10.1137/0522063
Reference: [14] M. Conti and F. Gazzola: Existence of ground states and free-boundary problems for the prescribed mean curvature equation.Adv. Differential Equations 7 (2002), 667–694. MR 1894862
Reference: [15] G. Dal-Maso: An introduction to $\Gamma $-convergence.Birkhäuser, 1993. Zbl 0816.49001, MR 1201152
Reference: [16] I. Ekeland and R. Temam: Analyse convexe et problèmes variationnels.Dunod, 1974. MR 0463993
Reference: [17] L. C. Evans and R. F. Gariepy: Measure theory and fine properties of functions.CRC Press, Boca Raton, 1992. MR 1158660
Reference: [18] R. Finn: Equilibrium capillary surfaces.Springer, New York, 1986. Zbl 0583.35002, MR 0816345
Reference: [19] F. Gastaldi and F. Tomarelli: Some remarks on nonlinear noncoercive variational inequalities.Boll. Un. Math. Ital. 7 (1987), 143–165. MR 0895456
Reference: [20] C. Gerhardt: Existence, regularity, and boundary behaviour of generalized surfaces of prescribed mean curvature.Math. Z. 139 (1974), 173–198. Zbl 0316.49005, MR 0437925, 10.1007/BF01418314
Reference: [21] C. Gerhardt: On the regularity of solutions to variational problems in $BV(\Omega )$.Math. Z. 149 (1976), 281–286. Zbl 0317.49052, MR 0417887, 10.1007/BF01175590
Reference: [22] C. Gerhardt: Boundary value problems for surfaces of prescribed mean curvature.J. Math. Pures Appl. 58 (1979), 75–109. Zbl 0413.35024, MR 0533236
Reference: [23] D. Gilbarg and N. Trudinger: Elliptic partial differential equations of second order.Springer, Berlin, 1983. MR 0737190
Reference: [24] E. Giusti: Minimal surfaces and functions of bounded variations.Birkhäuser, Basel, 1984. MR 0775682
Reference: [25] C. Goffman and J. Serrin: Sublinear functions of measures and variational integrals.Duke Math. J. 31 (1964), 159–178. MR 0162902, 10.1215/S0012-7094-64-03115-1
Reference: [26] P. Habets and P. Omari: Positive solutions of an indefinite prescribed mean curvature problem on a general domain.Adv. Nonlinear Studies 4 (2004), 1–13. MR 2033556, 10.1515/ans-2004-0101
Reference: [27] N. Ishimura: Nonlinear eigenvalue problem associated with the generalized capillarity equation.J. Fac. Sci. Univ. Tokyo 37 (1990), 457–466. Zbl 0723.49033, MR 1071430
Reference: [28] T. Kusahara and H. Usami: A barrier method for quasilinear ordinary differential equations of the curvature type.Czech. Math. J. 50 (2000), 185–196. MR 1745471, 10.1023/A:1022409808258
Reference: [29] V. K. Le: Existence of positive solutions of variational inequalities by a subsolution–supersolution approach.J. Math. Anal. Appl. 252 (2000), 65–90. Zbl 0980.49011, MR 1797845, 10.1006/jmaa.2000.6907
Reference: [30] V. K. Le: Subsolution-supersolution method in variational inequalities.Nonlinear Analysis 45 (2001), 775–800. Zbl 1040.49008, MR 1841208, 10.1016/S0362-546X(99)00440-X
Reference: [31] V. K. Le: Some existence results on nontrivial solutions of the prescribed mean curvature equation.Adv. Nonlinear Studies 5 (2005), 133–161. Zbl 1158.53335, MR 2126734
Reference: [32] V. K. Le and K. Schmitt: Sub-supersolution theorems for quasilinear elliptic problems: A variational approach.Electron. J. Differential Equations (2004), 1–7. MR 2108889
Reference: [33] J. L. Lions: Quelques méthodes de résolution des problèmes aux limites non linéaires.Dunod, Paris, 1969. Zbl 0189.40603, MR 0259693
Reference: [34] M. Marzocchi: Multiple solutions of quasilinear equations involving an area-type term.J. Math. Anal. Appl. 196 (1995), 1093–1104. Zbl 0854.35042, MR 1365242, 10.1006/jmaa.1995.1462
Reference: [35] J. Mawhin and M. Willem: Critical point theory and Hamiltonian systems.Springer Verlag, New York, 1989. MR 0982267
Reference: [36] M. Miranda: Dirichlet problem with $L^1$ data for the non-homogeneous minimal surface equation.Indiana Univ. Math. J. 24 (1974), 227–241. MR 0352682, 10.1512/iumj.1975.24.24020
Reference: [37] W. M. Ni and J. Serrin: Existence and non-existence theorems for quasilinear partial differential equations the anomalous case.Accad. Naz. Lincei, Atti dei Convegni 77 (1985), 231–257.
Reference: [38] W. M. Ni and J. Serrin: Non-existence theorems for quasilinear partial differential equations.Rend. Circ. Math. Palermo 2 (1985), 171–185. MR 0881397
Reference: [39] E. S. Noussair, C. A. Swanson and Y. Jianfu: A barrier method for mean curvature problems.Nonlinear Anal. 21 (1993), 631–641. MR 1245866, 10.1016/0362-546X(93)90005-D
Reference: [40] L. Peletier and J. Serrin: Ground states for the prescribed mean curvature equation.Proc. Amer. Math. Soc. 100 (1987), 694–700. MR 0894440, 10.1090/S0002-9939-1987-0894440-8
Reference: [41] W. Ziemer: Weakly differentiable functions.Springer, New York, 1989. Zbl 0692.46022, MR 1014685
.

Files

Files Size Format View
CzechMathJ_58-2008-2_18.pdf 294.8Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo